Indiana, 2011Flooding in Indiana, April 19 to 30, 2011
April 19 to 30, 2011 · NWS LMK · 2 events in 2 counties and zones
Another round of heavy rains on already-saturated ground caused renewed river flooding over south central Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another round of heavy rains on already-saturated ground caused renewed river flooding over south central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 19, 10:45 AM EST, 15 minutes earlier.
Area forecast discussion, Apr 19, 10:45 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EDT TUE APR 19 2011
.SHORT TERM UPDATE (THIS AFTERNOON AND TONIGHT)...
CONVECTION OVER NRN PART OF S-CENTRAL IND HAS MOVED TO THE NE OUT OF
FORECAST AREA. KLVX DOPPLER RADAR SHOWING MAIN CELLS NOW OVER
CENTRAL IND N OF WARM FRONT. RADAR ALSO SHOWS SOME LIGHT SHOWERS/
SPRINKLES WHICH APPEAR TO BE ASSOCIATED WITH LOW-LEVEL MOISTURE
TRAPPED UNDER DEVELOPING CAPPING INVERSION ALOFT S OF WARM FRONT.
THEREFORE...DO NOT EXPECT THESE TO DEVELOP TOO MUCH MORE OVER NEXT
COUPLE OF HOURS.
FOR THIS AFTERNOON...MAIN QUESTION IS IF ANY TSTMS WILL DEVELOP
WITHIN WARM SECTOR S OF WARM FRONT (NOT ASSOCIATED WITH EXPECTED SVR
WEATHER TONIGHT). CURRENTLY...EXTENSIVE CLOUDS EXIST S OF BOUNDARY
WHICH LATEST MODEL SOUNDINGS SUGGEST WILL SLOWLY ERODE BUT IT WILL
TAKE A LITTLE TIME. THIS WILL INHIBIT HEATING FOR AWHILE BUT GOOD
WARMING WILL COMMENCE BY MID AFTERNOON. THUS HAVE NOT CHANGED MAX
TEMPS MUCH ESPECIALLY OVER SRN HALF OF FORECAST AREA. HAVE LOWERED
TEMPS A LITTLE OVER NRN SECTIONS. SLOWER WARMING AND CAPPING
INVERSION SHOULD PRECLUDE CHANCE OF TSTMS OVER MUCH OF CENTRAL KY
THIS AFTERNOON. NEVERTHELESS...LOW AND MID-LEVEL LAPSE RATES STEEPEN
THIS AFTERNOON AND EARLY EVENING...AND WITH HEATING LATER TODAY...
CANT RULE OUT RENEGADE STORMS ROUGHLY ALONG AND N OF INTERSTATE 65
FORCED BY ANY RESIDUAL MESOSCALE/CONVECTIVE BOUNDARIES.
OTHER FACTOR THIS AFTERNOON WILL BE GRADIENT WINDS. AREA OBS ALREADY
SHOW WIND GUSTS OVER 30 KTS AT A FEW SITES. AS GRADUAL CLEARING
OCCURS AND TEMPS WARM...WINDS A COUPLE THOUSAND FEET OFF GROUND (UP
TO 40 KTS) SHOULD BE ABLE TO EFFECTIVELY MIX DOWN WHICH COULD
PRODUCE WIND GUSTS TO 40 MPH. THIS IS MOST LIKELY TO OCCUR OVER
CENTRAL AND SRN PARTS OF CENTRAL KY...INCLUDING LEX AND BWG...BUT
NOT SDF/LOU AT THIS TIME WHERE CLOUDS MAY HOLD LONGER.
NO MAJOR CHANGES TO FORECAST TONIGHT AT THIS TIME. TIMING STILL
LOOKS SIMILAR...LATE THIS EVENING IN OUR FAR NWRN COUNTIES THEN
ROUGHLY 03-09Z FOR REST OF FORECAST AREA.
...MESOSCALE UPDATE...
CONVECTION CONTINUES TO TRAIN FROM W TO E OVER THE EXTREME NRN
PORTION OF OUR SRN IND ALONG THE WARM FRONT OVER SRN IND THIS
MORNING. CELLS CONTINUE TO MOVE ACROSS THE NRN HALF OF JEFFERSON
COUNTY INDIANA WHERE A FLASH FLOOD WARNING REMAINS IN EFFECT.
SEVERAL INCHES OF RAIN MAY HAVE FALLEN IN THIS AREA SINCE EARLY THIS
MORNING. OTHERWISE SCATTERED SHOWERS WILL CONTINUE OVER PARTS OF
S-CENTRAL IND THIS MORNING ALONG THE FRONT. THIS BOUNDARY IS QUITE
SIGNIFICANT SEPARATING WARM MOIST AIR TO ITS SOUTH FROM MUCH COOLER
AIR JUST TO THE NORTH. THIS FRONT WILL EVENTUALLY LIFT NORTH THIS
AFTERNOON BUT MAY TAKE A LITTLE LONGER THAN PREVIOUSLY EXPECTED
GIVEN THE WIDESPREAD CLOUD COVER AND SCT PRECIP ALONG AND NORTH OF
THE FRONT.
UPDATED THE FORECAST FOR THIS MORNING FOR TRENDS IN PRECIP OVER SRN
IND AND CLOUD COVER OVER ENTIRE FORECAST AREA. THESE CLOUDS WILL
KEEP TEMPS FROM RISING TOO MUCH FOR AWHILE...BUT EVENTUALLY CLOUDS
SHOULD MIX OUT WITHIN THE WARM SECTOR TO ALLOW TEMPS TO RISE MORE
QUICKLY LATER TODAY. WILL EVALUATE TEMPS MORE SO LATER THIS MORNING.
ALSO WILL NEED TO ASSESS POSSIBILITY OF A RESIDUAL LOW-LEVEL
BOUNDARY OVER NRN FORECAST AREA FOR ANY SCT CELL REDEVELOPMENT THIS
AFTERNOON EVEN AFTER WARM FRONT LIFTS NORTH.
.SHORT TERM (TODAY AND TONIGHT)...
...SEVERE WEATHER EPISODE EXPECTED LATE THIS EVENING AND OVERNIGHT
WITH DAMAGING WINDS...LARGE HAIL...SCATTERED TORNADOES AND PLENTY OF
HEAVY RAINFALL...
06Z SFC ANALYSIS REVEALED AN AREA OF LOW PRESSURE OVER NW OKLAHOMA
THIS MORNING WITH A QUASI-STATIONARY FRONTAL BOUNDARY EXTENDING FROM
THE LOW NORTHEASTWARD INTO THE LOWER-MID OHIO VALLEY. THE BOUNDARY
WAS LOCATED NORTH OF THE OHIO RIVER AND SLOWLY MAKING PROGRESS TO
THE NORTH. NOCTURNAL LOW-LEVEL JET AXIS IS IMPINGING ON THE AREA
FROM THE SOUTHWEST WHICH IS PROVIDING GOOD MOISTURE TRANSPORT INTO
THE REGION WHICH IS HELPING MAINTAIN THE LARGE AREA OF CONVECTION
JUST TO OUR NORTH. LATEST HIGH RESOLUTION MODELS SHOW THIS AREA OF
CONVECTION CONTINUING TO PULL OFF TO THE NORTHEAST THIS MORNING AS
THE BOUNDARY MOVES NORTHEASTWARD AND AWAY FROM THE REGION. SOUTH OF
THE BOUNDARY...A FEW SCATTERED THUNDERSTORMS HAVE CONTINUED TO MOVE
NORTHEASTWARD ACROSS CENTRAL AND EAST-CENTRAL KY. THESE STORMS WILL
CONTINUE TO MOVE ACROSS BLUEGRASS REGION OVER THE NEXT FEW HOURS.
TEMPERATURES REMAIN QUITE MILD EARLY THIS MORNING WITH MOST
LOCATIONS STILL IN THE MID-UPPER 60S WITH SOME UPPER 60S TO LOWER
70S STILL NOTED ACROSS FAR SOUTHERN KY.
FOR TODAY...SFC FRONTAL BOUNDARY IS EXPECTED TO MOVE SLOWLY
NORTHWARD AND AWAY FROM THE AREA. SKIES ARE EXPECTED TO CLEAR OUT A
BIT WITH PARTLY TO MOSTLY SUNNY SKIES EXPECTED THROUGH MUCH OF THE
DAY. UNDER A STIFF SOUTHWESTERLY WIND FLOW...TEMPERATURES ARE
EXPECTED TO WARM INTO THE LOWER 80S ACROSS THE REGION. THE STRONG
SOUTHWESTERLY FLOW WILL CONTINUE TO PUMP RICH/MOIST GULF AIR INTO
THE REGION WITH SURFACE DEWPOINTS EXPECTED TO RISE INTO THE
MID-UPPER 60S DURING THE AFTERNOON HOURS. WOULD NOT SURPRISE ME TO
SEE SOME 70 DEWPOINTS AS CLOSE AS FAR SW KY/NW TN.
AS TEMPERATURES WARM AND MOISTURE CONTINUES TO INCREASE...WE WILL
SEE THE ATMOSPHERE BECOME CONDITIONALLY UNSTABLE DURING THE LATE
AFTERNOON HOURS. STEEP LAPSE RATES ALOFT...MAINLY ABOVE 700HPA WILL
RESULT IN LIFTED INDICES DROPPING TO BELOW -5 DEGREES C IN MOST
PLACES. CAPE VALUES WILL LIKELY SURGE INTO THE 2000-2500 J/KG
RANGE. HOWEVER...ALL MODELS POINT TO A LAYER OF WARM AIR ALOFT
BETWEEN 700-800HPA WHICH WILL EFFECTIVE CAP THE ATMOSPHERE FOR THE
AFTERNOON AND EARLY EVENING HOURS. GIVEN THE ANTICIPATED CAPPING
INVERSION...PRETTY MUCH ALL OF THE REGION WILL LIKELY BE DEVOID OF
ANY CONVECTION DURING THE AFTERNOON...THUS PLAN ON KEEPING SMALL CHC
POPS IN FOR THIS MORNING WITH THE LINGERING ACTIVITY AND THEN
REDUCING POPS FOR THE AFTERNOON. AS MENTIONED...WINDS WILL BE GUSTY
THIS AFTERNOON WITH SUSTAINED WINDS OF 15-20MPH AND GUSTS UP TO 30
MPH. AT THIS TIME...DO NOT FEEL THAT WE WILL REACH WIND ADVISORY
CRITERIA...BUT IT WILL BE SOMETHING TO WATCH AS THE DAY UNFOLDS.
BY LATE THIS AFTERNOON...CAPPING INVERSION IS EXPECTED TO MIX OUT
WELL TO OUR WEST. AS THIS OCCURS...VIGOROUS CONVECTIVE DEVELOPMENT
IS EXPECTED ACROSS WESTERN MO LATE THIS AFTERNOON. LONG CURVED
HODOGRAPHS SUGGEST THAT INITIAL CONVECTIVE MODE WILL BE
SUPERCELLULAR. THESE STORMS SHOULD QUICKLY MOVE EASTWARD ACROSS MO
AND INTO FAR WESTERN KY AND ILLINOIS THIS EVENING. AS THEY HEAD
EAST...THEY WILL LIKELY CONGEAL INTO A QUASI-LINEAR CONVECTIVE
SYSTEM AND THEN SURGE EASTWARD INTO SOUTHERN INDIANA AND CENTRAL
KENTUCKY LATE THIS EVENING AND OVERNIGHT. THIS QLCS SHOULD BE
REMAIN WELL MAINTAINED AS PLENTY OF INSTABILITY AND MOISTURE WILL BE
IN PLACE ACROSS OUR REGION. CURRENT THINKING IS THAT THE PRIME TIME
FOR OUR SEVERE WEATHER EPISODE WILL BE BETWEEN 10 PM AND 600 AM
EDT. GIVEN THE STRONG WIND FIELDS A LARGE DAMAGING WIND EVENT SEEMS
VERY LIKELY. IN ADDITION...LARGE HAIL AND SQUALL LINE EMBEDDED
TORNADOES ARE LIKELY. AS PREVIOUS FORECASTER MENTIONED...THE OVERALL
SETUP STILL LOOKS A LOT LIKE 4/28/2002 WHICH RESULT IN QUITE A BIT
OF WIND DAMAGE ACROSS THE REGION ALONG WITH A FEW TORNADOES.
ACTIVITY WILL LIKELY APPROACH THE I-75 CORRIDOR TOWARD THE END OF
THE SHORT TERM FORECAST PERIOD AND BE ON A GRADUAL DOWNTURN AS
INSTABILITY WILL DECREASE AS ONE HEADS EASTWARD INTO EASTERN
KENTUCKY. TEMPERATURES WILL REMAIN MILD TONIGHT WITH LOWS FALLING
INTO THE LOWER-MID 60S.
AS IF THE SEVERE WEATHER WAS NOT ENOUGH...HEAVY RAINFALL WILL BE A
PROBLEM AS WELL AS THIS SYSTEM MOVES THROUGH THE REGION. A GOOD ONE
TO AS MUCH AS TWO INCHES OF RAINFALL IS EXPECTED AS THIS SYSTEM
MOVES THROUGH THE REGION. OVERALL...FLASH FLOOD GUIDANCE VALUES
REMAIN QUITE HIGH AND MOST OF OUR RIVERS HAVE GONE BACK INTO THEIR
BANKS. ISOLATED FLASH FLOODING IS POSSIBLE...BUT GIVEN THE OVERALL
STORM TRACK...FEEL THAT THE MOST SUSCEPTIBLE AREA FOR FLOODING WILL
BE ACROSS SOUTHERN INDIANA. THE ONE TO TWO INCH RAINFALL WILL
LIKELY RESULT IN QUICK RISES ON AREA STREAMS AGAIN. SO THOSE LIVING
NEAR CREEKS/STREAMS OR IN FLOOD PRONE AREAS...SHOULD KEEP AN EYE ON
WATER LEVELS OVER THE NEXT 24 HOURS.
.LONG TERM (WEDNESDAY - MONDAY)...
REMNANTS OF CONVECTION ASSOCIATED WITH OVERNIGHT SEVERE WEATHER WILL
MOVE RAPIDLY EAST OF THE CWA DURING THE MORNING HOURS WEDNESDAY.
AFTER 36 HOURS OF RELATIVELY BENIGN WEATHER SOUTH OF AN EAST-WEST
ORIENTED STATIONARY FRONT BISECTING INDIANA...FOCUS THEN SHIFTS TO
NEXT SYSTEM PROGGED TO MOVE IN BY FRIDAY MORNING AS A SERIES OF
SHORT WAVES MOVE THROUGH A RELATIVELY ZONAL UPPER LEVEL FLOW.
OF GREATEST CONCERN IN THIS TIME FRAME IS THE OPPORTUNITY FOR
SIGNIFICANT RAINFALL AMOUNTS ALONG THE OHIO RIVER VALLEY. IN
RESPONSE TO THE SHORT WAVES IN THE UPPER FLOW...A SERIES OF SURFACE
LOWS WILL DEVELOP OVER THE SOUTHERN PLAINS AND MOVE NORTHEAST ALONG
A BAROCLINIC ZONE ORIENTED PARALLEL TO THE OHIO VALLEY. AMPLE
MOISTURE RIDING NORTH IN THE WARM SECTOR OF THIS NEARLY STATIONARY
FEATURE HAS RESULTED IN HPC GUIDANCE OF A 5-DAY BULLSEYE OF 7 INCHES
IN SW INDIANA. WHILE THE EXACT LOCATION OF THE MAX RAINFALL IS HARD
TO DETERMINE THIS FAR OUT...SUFFICE IT TO SAY THAT ANOTHER ROUND OF
FLOODING PROBLEMS WILL LIKELY EXIST FOR THE OHIO AND ITS TRIBUTARIES
LATER BY THE WEEKEND IF THIS VERIFIES.
WITH THE STALLED FRONT TO OUR NORTH DURING MOST OF THE EXTENDED TIME
FRAME...TEMPERATURES THROUGHOUT THE EXTENDED PERIOD WILL BE AT OR
ABOVE CLIMATOLOGICAL AVERAGES FOR THIS TIME OF YEAR. THE ONLY
EXCEPTION WILL BE THURSDAY AS SURFACE HIGH PRESSURE DOMINATES IN
BETWEEN WEDNESDAYS SEVERE WEATHER AND BEFORE THE WARM ADVECTION
KICKS IN PRIOR TO THE PRECIP MOVING IN FRIDAY. BECAUSE OF THE
ABUNDANT CLOUD COVER AND RAINFALL WITH THE WET WEEKEND
THOUGH...READINGS SHOULD ONLY TOP OUT IN THE 70S...BUT WILL BE
SULTRY AS GULF MOISTURE RIDES UP ALONG THE MISSISSIPPI RIVER INTO
THE OHIO VALLEY.
AFTER THURSDAY MORNING LOWS IN THE 40S...THE 50S AND 60S WILL BE
MORE COMMON FOR MIN TEMPERATURES THE REMAINDER OF THE PERIOD.
&&
.AVIATION (12Z TAF ISSUANCE)...
10Z SFC ANALYSIS REVEALS THAT THE QUASI-STATIONARY FRONTAL BOUNDARY
LIES JUST NORTH OF THE OHIO RIVER. CURRENTLY SEEING ABOUT A 20
DEGREE DIFFERENCE IN TEMPERATURE ON EITHER SIDE OF THE FRONT.
STRONG NOCTURNAL LOW-LEVEL JET AXIS COMING IN FROM THE SOUTHWEST
CONTINUES TO STEADILY MOISTEN THE ATMOSPHERE. MID-LEVEL WAVE MOVING
THROUGH THE REGION CONTINUES TO HELP FIRE CONVECTION MAINLY ALONG
AND NORTH OF THE OHIO RIVER. WE EXPECT THIS ACTIVITY TO CONTINUE
FOR THE NEXT COUPLE OF HOURS BUT OVERALL...CONVECTION SHOULD BEGIN
TO DECREASE IN COVERAGE BY 19/14Z. FOR NOW WILL KEEP VCTS IN AT
KSDF AND LLWS IN THE TAFS AT ALL SITES THROUGH 19/14Z.
AS THE QUASI-STATIONARY FRONT MOVES NORTHWARD TODAY...SHOULD SEE
IMPROVING SKY CONDITIONS ACROSS THE REGION. WITH STRONG CAPPING IN
PLACE...PARTLY TO MOSTLY SUNNY SKIES ARE EXPECTED WITH VFR
CONDITIONS. GUSTY SOUTHWESTERLY WINDS WILL BE ONGOING WITH
SUSTAINED WINDS OF 12-16KTS AND GUSTS UP TO 26-27KTS AT TIMES THIS
AFTERNOON.
STRONG SFC COLD FRONT WILL SWING IN FROM THE WEST LATE TONIGHT WITH
A LINE OF SEVERE THUNDERSTORMS MOVING INTO THE REGION PROBABLY AFTER
20/03Z FOR KSDF/KBWG...AND AFTER 20/04Z FOR KLEX. WILL TRY AND FINE
TUNE THE CONVECTION THROUGHOUT THE DAY AS THE STORM SYSTEM EVOLVES.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
UPDATE............TWF
MESOSCALE UPDATE..TWF
SHORT TERM........MJ
LONG TERM.........JBS
AVIATION..........MJ
Hazardous weather outlook, Apr 19, 4:13 AM EST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 AM EDT TUE APR 19 2011
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200915-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
513 AM EDT TUE APR 19 2011 /413 AM CDT TUE APR 19 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
NORTHERN PORTION OF THE OUTLOOK AREA THIS MORNING AS A QUASI-
STATIONARY FRONT MOVES SLOWLY NORTHWARD AND AWAY FROM THE REGION.
A STRONG COLD FRONT WILL APPROACH THE REGION LATE TONIGHT AND
TRANSVERSE THE OUTLOOK AREA EARLY WEDNESDAY MORNING. THUNDERSTORMS
ARE EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF THE OUTLOOK AREA
AFTER 10 PM EDT TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND SCATTERED
TORNADOES. IN ADDITION...HEAVY RAINFALL WITH RAINFALL TOTALS OF
ONE TO THREE INCHES WILL BE LIKELY. THESE THUNDERSTORMS WILL MOVE
EAST OF THE OUTLOOK AREA BY 600 AM EDT WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ONGOING THUNDERSTORMS EARLY WEDNESDAY MORNING EAST OF INTERSTATE 65
WILL RAPIDLY MOVE OFF TO THE EAST BY MIDDAY. STRONG WINDS...HEAVY
RAIN AND DANGEROUS LIGHTNING WILL CONTINUE TO BE A THREAT WITH THESE
STORMS ALONG THE I-75 CORRIDOR UNTIL THEY EXIT OUT OF THE AREA.
SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND FRIDAY
AHEAD OF THE NEXT SYSTEM...WHICH IS EXPECTED TO BRING ANOTHER ROUND
OF STRONG TO SEVERE STORMS...MAINLY FROM FRIDAY NIGHT INTO
SATURDAY. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.
IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINS FROM THE
STORMS ARE EXPECTED TO CAUSE RISING WATER LEVELS ON AREA RIVERS AND
MAY RESULT IN FLASH FLOODS AND AREAL FLOODING AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED LATE TONIGHT FOR SEVERE
WEATHER. SPOTTERS ALSO WILL BE NEEDED TO REPORT RAINFALL TOTALS
AND FLOODING THROUGHOUT MUCH OF THE WORK WEEK.
MJ/JBS
In the hours before
Local storm report, Apr 19, 9:32 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1032 AM EDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD BRYANTSBURG 38.88N 85.37W
04/19/2011 JEFFERSON IN LAW ENFORCEMENT
A FEW ROADS WITH MINOR FLOODING IN NORTHERN JEFFERSON
COUNTY
&&
EVENT NUMBER LMK1100399
13Flood, Jefferson
- When
- April 19, 11:00 AM EST to April 20, 10:45 PM EST
- Where
- Jefferson County, 0.87 mi WNW of Deputy to 1.21 mi S of Deputy
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.803, -85.666
The Muscatatuck River at Deputy crested around 25.7 feet around 645 PM EST on April 19. Flood stage at Deputy is 20 feet. Minor flooding occurs at this level.
Flood, Perry
- When
- April 20, 5:15 PM EST to April 30, 11:59 PM EST
- Where
- Perry County, 1.75 mi WNW of Tell City to 3 mi SE of Derby
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.957, -86.801
The Ohio River at Cannelton crested at 49.3 feet around 2 AM EST on April 28. Flood stage at Cannelton is 42 feet. The river at Cannelton remained above flood stage into the month of May.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, April 19, 20114 injured · $14 million · EF2 · 55 events
- Tornadoes and Hail in Illinois, April 19, 20112 injured · EF3 · 54 events
- Tornadoes and Flash Flood in Ohio, April 19 to 20, 2011$1.4 million · EF2 · 80 events
- Tornadoes and Flash Flooding in Illinois, April 19 to 20, 2011$2.9 million · EF1 · 74 events
- Flash Flooding and Hail in Arkansas, April 19 to 21, 2011$383,000 · 2.5 in hail · 123 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 20112 injured · $16 million · 1.25 in hail · 25 events
- Tornadoes and Hail in Missouri, April 19, 20112 injured · $1.9 million · EF1 · 25 events
- Tornadoes and Flash Flooding in Indiana, April 19 to 20, 2011$951,000 · EF1 · 53 events
- Hail in Texas, April 19, 2011$930,000 · 3.5 in hail · 53 events
- Tornadoes and Hail in Indiana, April 19, 20111 injured · $1.3 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Indiana, April 19, 2011EF2 · 49 events
- Tornadoes and Flash Flood in Kentucky, April 19 to 20, 2011$35,000 · EF1 · 66 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 294513, 294516.